Alert archive / Mississippi / Tornado Warnings in 2022
Tornado Warning 54, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Apr 5, 2022, 6:47 AM CDT for Scott County, Smith County, Mississippi. It was in force for 28 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 5, 2022, 6:47 AM CDT (11:47 UTC)
- Expired
- Apr 5, 2022, 7:15 AM CDT
- In force
- 28 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Scott County, MS, Smith County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 42 km from the middle of the area, began a volume at 11:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 5, 6:51 AM CDT | TORNADO | 2 S Pulaski, MS | TREES AND POWER LINES DOWN ALONG HWY 481 JUST NORTH OF THE SMITH COUNTY LINE. TDS ALSO NOTED ON RADAR. |
| Apr 5, 7:00 AM CDT | TORNADO | 5 Ne Homewood, MS | SEVERAL TREES DOWN ON MS 501, WITH ONE TREE REPORTED DOWN ON A HOME IN THE SAME AREA. REPORT AND PICTURE RELAYED VIA TWITTER. |
| Apr 5, 7:00 AM CDT | TORNADO | 5 Ne Homewood, MS | SEVERAL TREES UPROOTED AND SNAPPED ON SHERMAN RD NEAR MS 501, WITH ONE TREE REPORTED DOWN ON A HOME IN THE SAME AREA. REPORT AND PICTURE RELAYED VIA TWITTER. |
| Apr 5, 7:01 AM CDT | TORNADO | 4 Ene Homewood, MS | THIS EF1 TORNADO BEGAN NEAR ZION CHURCH RD, UPROOTING TREES IN THE AREA, AND CONTINUED EAST ACROSS HOPWELL RD, AND MCLAUREN RD. IT DAMAGED THE ROOF OF AN OUTBUILDING AS IT CROSSED ROBERT MOORE RD, THEN DOWNED TREES AND POWERLINES ACROSS MS HWY 501 WHERE IT BEG |
| Apr 5, 7:09 AM CDT | TORNADO | 3 S Lake, MS | THIS BRIEF EF1 TORNADO BEGAN NEAR BIENVILLE NF RD 551D, UPROOTED TREES. IT THEN CROSSED INTO SOUTHWESTERN NEWTON COUNTY AND LIFTED NEAR PONDEROSA RD, WHERE IT DAMAGED DOORS ON A FARM BUILDING. RADAR DETECTED A TORNADIC DEBRIS SIGNATURE WITH THIS TORNADO. MAX W |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this tornado warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 3:18 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 11.8 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 89 J/kg
- Mixed-layer CIN
- -263 J/kg
- Mixed-layer LCL
- 923 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
326
WFUS54 KJAN 051147
TORJAN
MSC123-129-051215-
/O.NEW.KJAN.TO.W.0054.220405T1147Z-220405T1215Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
647 AM CDT Tue Apr 5 2022
The National Weather Service in Jackson has issued a
* Tornado Warning for...
North central Smith County in central Mississippi...
Southern Scott County in central Mississippi...
* Until 715 AM CDT.
* At 646 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Pulaski, or 8 miles south of Morton, moving
northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Pulaski around 650 AM CDT.
Homewood around 655 AM CDT.
Forest around 700 AM CDT.
Other locations impacted by this tornadic thunderstorm include Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3216 8966 3229 8972 3246 8932 3225 8932
TIME...MOT...LOC 1146Z 246DEG 39KT 3224 8964
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
TW5 follow-up statements
458
WWUS54 KJAN 051148
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
648 AM CDT Tue Apr 5 2022
MSC129-051158-
/O.CAN.KJAN.TO.W.0054.000000T0000Z-220405T1215Z/
Smith MS-
648 AM CDT Tue Apr 5 2022
...THE TORNADO WARNING FOR NORTH CENTRAL SMITH COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1100 AM CDT for central and
east central Mississippi.
LAT...LON 3222 8942 3222 8969 3223 8969 3229 8972
3246 8932 3225 8932
TIME...MOT...LOC 1148Z 244DEG 39KT 3225 8963
$$
MSC123-051215-
/O.CON.KJAN.TO.W.0054.000000T0000Z-220405T1215Z/
Scott MS-
648 AM CDT Tue Apr 5 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 AM CDT FOR SOUTHERN
SCOTT COUNTY...
At 648 AM CDT, a confirmed tornado was located over Pulaski, or 7
miles south of Morton, moving northeast at 45 mph.
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornado will be near...
Homewood around 655 AM CDT.
Forest around 705 AM CDT.
Other locations impacted by this tornadic thunderstorm include Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3222 8942 3222 8969 3223 8969 3229 8972
3246 8932 3225 8932
TIME...MOT...LOC 1148Z 244DEG 39KT 3225 8963
TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN
$$
TW700
WWUS54 KJAN 051152
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
652 AM CDT Tue Apr 5 2022
MSC123-051215-
/O.CON.KJAN.TO.W.0054.000000T0000Z-220405T1215Z/
Scott MS-
652 AM CDT Tue Apr 5 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 AM CDT FOR
SOUTHEASTERN SCOTT COUNTY...
At 652 AM CDT, a confirmed tornado was located over Pulaski, or 8
miles southeast of Morton, moving east at 40 mph.
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornado will be near...
Homewood around 700 AM CDT.
Forest around 705 AM CDT.
Other locations impacted by this tornadic thunderstorm include Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3222 8942 3222 8961 3233 8963 3246 8932
3225 8932
TIME...MOT...LOC 1152Z 255DEG 36KT 3225 8958
TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN
$$
TW199
WWUS54 KJAN 051159 RRA
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
659 AM CDT Tue Apr 5 2022
MSC123-051215-
/O.CON.KJAN.TO.W.0054.000000T0000Z-220405T1215Z/
Scott MS-
659 AM CDT Tue Apr 5 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 AM CDT FOR
SOUTHEASTERN SCOTT COUNTY...
At 659 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Homewood, or near Forest, moving east at 65 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
southeastern Scott County, including the following locations... Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3222 8942 3222 8950 3238 8950 3246 8932
3225 8932
TIME...MOT...LOC 1159Z 261DEG 55KT 3227 8944
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
TW353
WWUS54 KJAN 051205
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
705 AM CDT Tue Apr 5 2022
MSC123-051215-
/O.CON.KJAN.TO.W.0054.000000T0000Z-220405T1215Z/
Scott MS-
705 AM CDT Tue Apr 5 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 AM CDT FOR
SOUTHEASTERN SCOTT COUNTY...
At 705 AM CDT, a confirmed large and extremely dangerous tornado was
located 7 miles southeast of Forest, moving east at 45 mph.
This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...You are in a life-threatening situation. Flying debris may
be deadly to those caught without shelter. Mobile homes
will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete destruction
is possible.
Locations impacted include...
Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3222 8942 3234 8942 3236 8932 3225 8932
TIME...MOT...LOC 1205Z 252DEG 40KT 3229 8937
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...0.00 IN
$$
TW731
WWUS54 KJAN 051213
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
713 AM CDT Tue Apr 5 2022
MSC123-051223-
/O.EXP.KJAN.TO.W.0054.000000T0000Z-220405T1215Z/
Scott MS-
713 AM CDT Tue Apr 5 2022
...THE TORNADO WARNING FOR SOUTHEASTERN SCOTT COUNTY WILL EXPIRE AT
715 AM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 1100 AM CDT for central and
east central Mississippi.
LAT...LON 3222 8942 3234 8942 3236 8932 3225 8932
TIME...MOT...LOC 1213Z 246DEG 39KT 3232 8930
$$
TWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Apr 5, 4:55 AM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Apr 5, 4:55 AM CDT, 1 hour 52 minutes before
Area Forecast Discussion National Weather Service Jackson MS 455 AM CDT Tue Apr 5 2022 ...SEVERE WEATHER AND HEAVY RAINFALL LIKELY THROUGH EARLY THIS AFTERNOON... .DISCUSSION... Today and Tonight: The primary concern in the short-term is for severe weather including damaging wind gusts, large hail (already received reports of 1.5 to 2 inch hail), and possible tornadoes. A look at the regional radar mosaic shows the features driving the severe weather risk pretty clearly early this morning. A lifting warm front separates an air mass with sub-50-degree dew points and the warm, moist Gulf air with dew points pushing 65-70 degrees. Storms along this moisture boundary have been severe, with large hail reported in several locations. To the west - across southern Arkansas and northwest Louisiana, a bowed out MCS will race east across the forecast area through early this afternoon. This line has the potential for damaging wind gusts and tornadoes where wind shear is favorably aligned with the storm motions. As the morning progresses, this line will encounter a shear profile with effective storm-relative helicity of 300-400 m2/s2. Storms along the line (or any well-aligned clusters east of the line) could quickly produce tornadoes as we head through the morning. The threat for severe weather should decrease by the afternoon as the line races through, but some chance for storms producing heavy rain may linger across the far south through the afternoon as the southern portion of the line loses steam and becomes parallel to the mean flow aloft. Localized flooding is possible from heavy rain rates or where multiple storms move across an area. The weather should clear out this evening, but without a front passing through the area, temperatures should remain mild heading into tomorrow. The rest of this week into the weekend: We're still watching tomorrow for a conditional severe weather threat. The expectation is that today's squall line should overturn the atmosphere with limited recovery before tomorrow. A cold front moving into the region could, however, cause enough lift to tap into steeper lapse rates aloft see some thunderstorms develop. Thunderstorm chances will be greatest across the southeastern half of the area, which aligns with the position of the front by about mid-day tomorrow. For now will keep a "Marginal Risk" for severe storms in the Hazardous Weather Outlook text and graphics for tomorrow. A broad upper-level low pressure system will slowly move east across the country through the weekend, keeping temperatures cooler and weather drier across our region. Thursday and Friday could be breezy, and Friday night or Saturday night could see a chance for some frost in the colder northeastern Mississippi hills. Early next week: The next upper-level trough is expected to begin taking shape late in the weekend over the western CONUS, and by Monday/Tuesday, rain chances begin to return to our area as shortwaves eject to the east and interact with returning Gulf moisture. /NF/ && .AVIATION... 06Z TAF discussion: All TAF sites are currently VFR tonight, but showers and thunderstorms are beginning move into the area. The storms will move across the area into Tuesday morning, bringing with it MVFR/IFR conditions. The storms will clear from west to east through the morning hours with improving conditions./15/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 80 65 80 46 / 99 6 56 15 Meridian 79 65 84 47 / 100 17 48 35 Vicksburg 82 66 78 46 / 79 5 43 8 Hattiesburg 81 68 84 50 / 100 22 46 27 Natchez 81 66 81 46 / 87 5 35 9 Greenville 77 64 72 46 / 78 6 34 8 Greenwood 77 65 75 45 / 90 5 44 8 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && NF
Hazardous weather outlook, Apr 4, 4:50 PM CDT, 13 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 450 PM CDT Mon Apr 4 2022 ARZ074-LAZ007>009-015-016-023>026-MSZ040>066-072>074-052200- Ashley-Morehouse-West Carroll-East Carroll-Richland-Madison LA- Franklin LA-Catahoula-Tensas-Concordia-Issaquena-Sharkey-Yazoo- Madison MS-Leake-Neshoba-Kemper-Warren-Hinds-Rankin-Scott-Newton- Lauderdale-Claiborne-Copiah-Simpson-Smith-Jasper-Clarke-Jefferson- Adams-Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington- Jones-Marion-Lamar-Forrest- 450 PM CDT Mon Apr 4 2022 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Tuesday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Tonight through Tuesday FLOODING THREAT...Limited TIMING...Tonight through Tuesday Thunderstorms will move across the entire area from late tonight through early Tuesday afternoon. Severe thunderstorms are likely, with damaging wind gusts up to 80mph and a few tornadoes possible. Please reference the graphics for more specific timing. (https://www.weather.gov/images/jan/graphicast/1.png) Tonight through Tuesday, localized flash flooding is possible, particularly in low lying and urban areas. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday The severe weather threat Tuesday morning will begin to diminish into Tuesday afternoon. There could be a threat for additional storms and severe weather possible Wednesday afternoon, especially over eastern Mississippi. Damaging wind gusts and hail of quarter to golf ball size are possible. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Tuesday and Wednesday through Wednesday night. ARZ075-MSZ018-019-025>039-052200- Chicot-Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery- Webster-Clay-Lowndes-Choctaw-Oktibbeha-Washington-Humphreys- Holmes-Attala-Winston-Noxubee- 450 PM CDT Mon Apr 4 2022 This hazardous weather outlook is for portions of southeast Arkansas, central Mississippi, east central Mississippi, and north central Mississippi. .DAY ONE...Tonight and Tuesday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Tonight through Tuesday FLOODING THREAT...Limited TIMING...Tonight through Tuesday Thunderstorms will move across the entire area from late tonight through early Tuesday afternoon. Severe thunderstorms, with damaging wind gusts of 60 to 70 mph, are possible. A tornado cannot be ruled out. Please reference the graphics for more specific timing. (https://www.weather.gov/images/jan/graphicast/1.png) Tonight through Tuesday, localized flash flooding is possible, particularly in low lying and urban areas. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday The severe weather threat Tuesday morning will begin to diminish into Tuesday afternoon. There could be a threat for additional storms and severe weather possible Wednesday afternoon, especially over eastern Mississippi. Damaging wind gusts and hail of quarter to golf ball size are possible. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Tuesday and Wednesday through Wednesday night. 23 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. *FLOODING* Extreme...Widespread and significant flooding is likely. Significant...Widespread flash flooding is likely and significant flooding is possible. Elevated...Areas of flash flooding likely. Limited...Localized flash flooding is possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Local storm report, Apr 5, 4:09 AM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
409 AM CDT TUE APR 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 AM HAIL 2 SE FANNIN 32.40N 89.93W
04/05/2022 M2.10 INCH RANKIN MS BROADCAST MEDIA
HAIL MEASURED AT 2.1 INCHES FELL ALONG HOLLY
BUSH ROAD NEAR THE MCCLAIN LODGE AREA.
REPORT WITH PICTURE RELAYED VIA TWITTER.
&&
NFSpecial weather statement, Apr 5, 4:38 AM CDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Jackson MS
438 AM CDT Tue Apr 5 2022
MSZ027>029-032-051030-
Carroll MS-Montgomery MS-Choctaw MS-Webster MS-
438 AM CDT Tue Apr 5 2022
...A strong thunderstorm will impact portions of northern Choctaw,
east central Carroll, southwestern Webster and southern Montgomery
Counties through 530 AM CDT...
At 437 AM CDT, Doppler radar was tracking a strong thunderstorm near
Poplar Creek, or 9 miles southeast of Winona, moving northeast at 55
mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
This strong thunderstorm will be near...
Lodi around 450 AM CDT.
Eupora and Embry around 505 AM CDT.
Bellefontaine around 510 AM CDT.
Other locations impacted by this storm include Walthall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1100 AM CDT for central and
north central Mississippi.
&&
LAT...LON 3354 8909 3351 8909 3328 8963 3328 8970
3339 8976 3372 8934 3372 8932
TIME...MOT...LOC 0937Z 229DEG 46KT 3338 8963
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<40 MPH
TWSpecial weather statement, Apr 5, 4:53 AM CDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Jackson MS
453 AM CDT Tue Apr 5 2022
MSZ043-048-051045-
Hinds MS-Madison MS-
453 AM CDT Tue Apr 5 2022
...A strong thunderstorm will impact portions of north central Hinds
and Madison Counties through 545 AM CDT...
At 452 AM CDT, Doppler radar was tracking a strong thunderstorm near
Brownsville, or 11 miles north of Clinton, moving northeast at 50
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Flora and Pocahontas around 500 AM CDT.
Annandale around 510 AM CDT.
Canton and Gluckstadt around 515 AM CDT.
Way around 525 AM CDT.
Sharon around 530 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1100 AM CDT for central
Mississippi.
&&
LAT...LON 3258 8986 3257 8987 3256 8989 3251 8993
3236 9044 3252 9051 3254 9047 3257 9045
3258 9042 3258 9040 3261 9035 3261 9034
3263 9032 3267 9024 3267 9020 3269 9014
3270 9013 3270 9010 3276 9004 3279 8996
TIME...MOT...LOC 0952Z 247DEG 43KT 3249 9040
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
DBLocal storm report, Apr 5, 5:56 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
556 AM CDT TUE APR 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 AM HAIL 2 SSW FANNIN 32.39N 89.97W
04/05/2022 M1.50 INCH RANKIN MS PUBLIC
HAIL MEASURED AT 1.50 INCHES FELL NEAR THE
INTERSECTION OF HWY 471 AND SPILLWAY RD.
REPORT WITH PICTURE RELAYED VIA TWITTER.
&&
19Local storm report, Apr 5, 6:10 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
610 AM CDT TUE APR 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 AM HAIL 2 SSW FANNIN 32.39N 89.97W
04/05/2022 E1.75 INCH RANKIN MS BROADCAST MEDIA
HAIL TO THE SIZE OF GOLF BALLS FELL IN THE
BAY POINTE NEIGHBORHOOD. REPORT WITH PICTURE
RELAYED VIA TWITTER.
&&
19Local storm report, Apr 5, 6:30 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
630 AM CDT TUE APR 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM HAIL 2 S FANNIN 32.39N 89.96W
04/05/2022 E1.50 INCH RANKIN MS PUBLIC
PING PONG BALL SIZED HAIL.
&&
KPThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 1:59 AM CDT | Special Weather Statement | JAN | Issaquena | 46 min |
| Apr 5, 2:37 AM CDT | Special Weather Statement | JAN | Rankin | 53 min |
| Apr 5, 2:46 AM CDT | Special Weather Statement | JAN | Humphreys, Sharkey | 59 min |
| Apr 5, 3:12 AM CDT | Severe Thunderstorm Warning | JAN | Leake, Rankin, Scott | 63 min |
| Apr 5, 3:33 AM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys | 42 min |
| Apr 5, 3:57 AM CDT | Special Weather Statement | JAN | Clarke | 63 min |
| Apr 5, 4:34 AM CDT | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 20 min |
| Apr 5, 4:38 AM CDT | Special Weather Statement | JAN | Webster | 52 min |
| Apr 5, 4:50 AM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Clay, Montgomery, Oktibbeha, Webster | 31 min |
| Apr 5, 4:53 AM CDT | Special Weather Statement | JAN | Madison | 52 min |
| Apr 5, 5:06 AM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Rankin, Simpson | 22 min |
| Apr 5, 5:14 AM CDT | Severe Thunderstorm Warning | JAN | Adams, Claiborne, Jefferson | 61 min |
| Apr 5, 5:17 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Issaquena, Warren, Yazoo | 43 min |
| Apr 5, 5:53 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Leake, Madison, Rankin, Scott, Smith | 80 min |
| Apr 5, 6:00 AM CDT | Severe Thunderstorm Warning | JAN | Copiah, Franklin, Jefferson, Lawrence, Lincoln, Simpson | 60 min |
| Apr 5, 6:06 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Jefferson | 17 min |
| Apr 5, 6:13 AM CDT | Severe Thunderstorm Warning | JAN | Adams | 17 min |
| Apr 5, 6:40 AM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Lawrence, Simpson, Smith | 65 min |
| Apr 5, 6:51 AM CDT | Flash Flood Warning | JAN | Copiah, Franklin, Jefferson, Jefferson Davis, Lawrence, Lincoln and 1 more | 4 hr |
| Apr 5, 6:58 AM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Lauderdale, Newton | 92 min |
| Apr 5, 7:02 AM CDT | Tornado Warning | JAN | Covington, Jefferson Davis | 43 min |
| Apr 5, 7:05 AM CDT | Tornado Warning | JAN | Newton | 27 min |
| Apr 5, 7:24 AM CDT | Severe Thunderstorm Warning | JAN | Jasper, Jones | 55 min |
| Apr 5, 7:31 AM CDT | Tornado Warning | JAN | Jones | 44 min |
| Apr 5, 7:36 AM CDT | Flash Flood Warning | JAN | Clarke, Covington, Jasper, Jefferson Davis, Jones, Smith | 3 hr |
| Apr 5, 7:44 AM CDT | Tornado Warning | JAN | Lauderdale | 46 min |
| Apr 5, 7:58 AM CDT | Severe Thunderstorm Warning | JAN | Clarke | 47 min |
| Apr 5, 8:15 AM CDT | Flash Flood Warning | JAN | Forrest, Lamar, Marion | 6 hr |
| Apr 5, 9:52 AM CDT | River Flood Warning | JAN | Madison, Yazoo | 5 days |
| Apr 5, 9:56 AM CDT | River Flood Warning | JAN | Leake | 24 hr |
| Apr 5, 9:58 AM CDT | River Flood Warning | JAN | Yazoo | 11 hr |
| Apr 5, 2:59 PM CDT | Special Weather Statement | JAN | Covington, Jefferson Davis | 31 min |
Nearby
Tornado Warnings in Mississippi, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.